MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MARYLAND BIPOLAR FORCEPS
Model Number 430152-02
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The maryland bipolar forceps instrument was analyzed and found to have a thermal damage on the molded insulator.The molded insulator portion of the upper grip tip was found to exhibit thermal damage.Electrical continuity test was performed and passed.The complaint was confirmed by failure analysis.The probable root cause of thermal damage is attributed to carbonized tissue on the grips of this bipolar instrument creating a conductive path during use.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy - radical extraperitoneal w/ lymphadenectomy surgical procedure, the maryland bipolar forceps instrument was broken.No known impact or patient consequence was reported.

Brand Name
ENDOWRIST SP
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25401287
Report Number2955842-2026-27594
Device Sequence Number6052729
Product Code NAY
UDI-Device Identifier00886874123461
UDI-Public(01)00886874123461(10)K10250702
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430152-02
Device Catalogue Number430152
Device Lot NumberK10250702 0006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown